Hail, Pulaski
- When
- April 20, 1:09 PM EST to April 21, 1:09 PM EST
- Where
- Pulaski County, Monterey
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.150, -86.500
A Spotter reported pea to penny size hail covering the ground.
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Apr 20, 11:00 AM EST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1100 AM EST SUN APR 20 2003 QUICK UPDATE TO LOWER HIGHS IN MOST AREAS. CLOUD COVER AND DIMINISHING AREA OF SHOWERS HELPING KEEP A DAMPER ON THINGS THIS AM. AREAS IN THE EAST HAVE MANAGED TO RISE TO AROUND 70 AND WILL LIKELY KEEP RISING A FEW MORE DEGREES AT LEAST. IN THE NW...CANT SEE LOW 70S HAPPENING WITH EXTENSIVE CLOUD CVR...SO HAVE DROPPED BACK INTO THE LOWER 60S. BREAK DEVELOPING TO MAINLY SW OF THE AREA COULD GIVE ONE MORE BURST OF WARMING BEFORE CONVECTION FILLS THINGS BACK IN. AS FOR PCPN...BIG QUESTION IS WHERE NEXT BATCH OF DEVELOPMENT WILL OCCUR AND SVR RISKS. WINDS FIELDS NOT AS IMPRESSIVE RIGHT NOW ON VADS AND PROFILERS...BUT FREEZING LEVELS WOULD POINT TOWARDS HAIL RISK. WILL LEAVE THINGS ALONE. ENHANCED WORDING ONLY IN THE SOUTH. WHILE MUCH OF THE AREA IS LIKELY AT RISK...WILL JUST KEEP THINGS AS IS...ESPECIALLY WITH THE SOUTHERN AREA STANDING THE BEST CHANCE OF DESTABILIZING FROM THIS POCKETS OF PARTLY CLOUDY SKIES. .IWX... IN...NONE. MI...NONE. OH...NONE. FISHER
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-211015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 514 AM EST SUN APR 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY. A FEW STORMS MAY BE SEVERE WITH ISOLATED DAMAGING WINDS AND HAIL TO ONE INCH IN DIAMETER. THE GREATEST LIKELIHOOD OF SEVERE WEATHER IS ALONG AND SOUTH OF ROUTE 30. THE MOST LIKELY TIME FRAME IS FOR STORMS TO INTENSIFY MIDDAY IN INDIANA AND THEN SPREAD EASTWARD INTO NORTHWEST OHIO BY MID TO LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0109 PM EST SUN APR 20 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0109 PM MONTEREY IN 0.75 IN HAIL
04/20/03 PULASKI
WAMSLEYThe Northern Indiana radar (KIWX), 71 km away, was scanning. The volume nearest the first event began at 18:09 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
A Spotter reported pea to penny size hail covering the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348841, 5348907, 5348908, 5348909.